Did 1.5 Rounds, Wish I Could Have Finished the 2nd Round - Seattle, WA

I took Accutane when I was in my very early...

I took Accutane when I was in my very early 20's. I have always battled light to moderate acne & figured since I was out of my teen years I wanted to get a bit more aggressive in fighting it. We did all the tests and my doctor put me on it. After the first round my skin hadn't changed much, so my doctor suggested we try a second round. I only made it half way through the second round before I had to stop taking it. I started having really severe & sharp chest pains completely out of the blue.

The day I decided to stop taking it I was at work and I stood up to get something & the pain was so sharp & sudden it really freaked me out. I decided I could live with acne, but it would be a bit more difficult to live without my heart. I was really bummed that I didn't get the results others do. My sister did it and it totally cleared her skin up, and I've known other friends who it was basically a miracle worker for them.

Another sort of funny (now) thing that happened while I was on it was I had an allergic reaction to some lip balm I was using to soothe the exceedingly dry lips it gave me. The allergic reaction made my lips hugely swollen & red - it literally looked like I had blotted my lip stick with a hot curling iron. To make it worse I was working in the dental field at the time, so I was worried all my patients would think I had some horrid contagious infection or something. I kept a mask on at all times. Occasionally the mask would shift in & touch my lips & it would hurt soooo bad, but that happening on occasion was better than freaking all the patients out. One of my co-workers nicknamed me "Hot Lips"...funny guys, real funny. ;)

Overall, I think it is a great medicine for those whose bodies will tolerate it so I will still mark it as "Worth It", but that just wasn't the case for me unfortunately.

I was not able to tolerate even the first round, back when I was about 15. I had terrible granulation of my skin EVERYWHERE! Even by my toenails-making it painful to walk. My lips fell apart-so dry, and I am convinced they stayed like that. My face was red, swollen, and painful, and my scalp itchy and dry. My cholesterol soared to over 220, and I just felt like crap! I have adult acne-deep cystic, and they gave me Retin-A and Doxycycline, but they wanted me to go on Accutane again. They actually pulled the drug for a time in 2009 after so many lawsuits from people having colon and intestinal issues like IBS. I have stomach pain often, and I wonder if it is connected to the 4 and a half months I took it. It is basically a huge amount of Vitamin A-which is dangerous for our organs. Maybe it is better you stopped taking Accutane. There are many other things out there.
Reply

Ugh, sorry to hear what a rough go of it you had. :-/ It sounds like your body really wasn't fond of it!! I want to hear all about how the Retin-A and Doxycycline are working fir you!! If you feel comfortable sharing please start a review about them. I did Retin-A (I have a review on my profile) but it didn't work all that great for me. I keep thinking about trying it again, but you know how it is when something doesn't go well, it makes you hesitant to try it again.

Reply
No lip allergy. I went to the emerg. after experiencing strange chest pains in the left side and around my ribcage to my back area. My mother at the same time had looked at me and said my face had a really funny yellowish colour and I didnt look good at all. So, with these things combined I thought..wow, better to get it checkout out. Sure enough, the doctor in the emerg. suggested going off of accutane only because the pains I was experiencing was actually pain referral coming from my intestinal area. It felt as though it was coming from my chest area, but when the doctor pushed on my lower stomach where my intenstines are I shouted out in pain!!! That's where the pain was originating from. Accutane had triggered an intestinal flare up of pre-diagnosed ulcerative colitis.
Reply
Group Health

It's been so long ago I don't remember who the doctor was, or what the costs were. It was covered by my Insurance though.

Was this review helpful?